Can your everyday drug effect your oral health?
Can your everyday drug effect your oral health?
Patient named xyz aged 47 came with the complain of swelling of gums in the upper right and left back tooth region since 6-7 months.
Patients medical history revealed that he is a known hypertensive since 1 year and was under medication (Tab amlodipine 5mg once daily)
On examination
gingival enlargement seen with respect to upper right and left back tooth region.
Bleeding on probing present. Pus discharge seen.
Management :
Supra and subgingival scaling done
And antibiotics prescribed. Once the infection subsided gingivectomy was done.
Alternate drug for hypertension was prescibed by the physician. Patient was educated and motivated for maintenance of proper oral hygiene.

Gingival enlargement is one of the side effects associated with certain drugs. Amlodipine, a calcium channel blocker, used as antihypertensive drug has been found associated with gingival hyperplasia. However Amlodipine-induced gingival enlargement is comparatively less prevalent than other calcium channel This case presents diagnosis and management of amlodipine-induced gingival hyperplasia.The pathogenesis of gingival enlargement is uncertain and the treatment is still largely limited to the maintenance of an improved level of oral hygiene and surgical removal of the overgrown tissue.
Dr. L●●a J●●●n and 5 others like this
Like
Comment
Share